I recently had some bad staph infection in my axilla region. That's what my doc told me. Suddenly I had like many red pimples in both the axilary regions. Doc gave some antibiotics and the pimples went away in a week. But I still have some small swollen areas. Doc told me they were lymph nodes swollen because of the infection I had. So he prescribed me more antibiotics. My question is "Are swollen lymph nodes caused becuase of the folluclites I had? or is it something else?" Does staph in that region cause swollen lymph nodes in that area. The nodes were painful and the pain went away in a day after starting anibiotics. but I still have 1 small node a little tender(mildly painful only when i squeez) on one side and a negligible one the other side. Should I be concerned? Now They almost look like they are fading away. I just read that swollen lymphnodes mite be cancerous. If it was serious would not have doctor suspected something? He also ordered Complete BLOOD CELL COUNT and the results were normal. Should I be concerned?? I am little worried as I never had any thing like this before. Plese help me.
Bacterial infection in hairy areas and body folds like axillae is common and nothing that you need to be worried about. Infection can spread from skin appendages to the draining lymph nodes and can lead to swollen and painful lymph nodes.
A proper course of antibiotics is all that it required to treat the same and at times though the original infected area like follicles responds in a couple of days, the lymph nodes may take longer to subside.
After a course of a higher antibiotic to cure the lesions, we normally shift to a mild antibiotic like doxycycline for a couple of weeks to treat a remnant infection (if any) and to prevent recurrence.
This condition is acute and is not at all carcinogenic (cancerous).
Only the lesions which remain unaffected by medication for a long time, need to be biopsied or removed surgically. This is an extremely rare condition.
In your case, your condition is acute and there is nothing to worry. Just take a mild antibiotic for a couple of weeks under your doctor’s guidance and you should be good.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.